Alert archive / Iowa / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Jan 7, 2014, 3:17 AM CST for 19 counties in Iowa; 9 counties in Illinois; Clark County, Scotland County, Missouri. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2014, 3:17 AM CST (09:17 UTC)
- Expired
- Jan 7, 2014, 10:21 AM CST
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
All 30 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 61 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WWUS43 KDVN 070917 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 317 AM CST TUE JAN 7 2014 ...BITTERLY COLD CONDITIONS TO IMPROVE BY LATE MORNING... .DANGEROUWIND CHILLS WILL CONTINUE TO BE POSSIBLE EARLY THIS MORNING IN FAR NORTHEAST IOWA AND NORTHWEST ILLINOIS. IN THIS AREA...WIND CHILLS OF 25 TO 33 BELOW ZERO WILL CONTINUE THROUGH MID MORNING. FARTHER SOUTHWEST...WIND CHILLS WILL CONTINUE TO RANGE FROM 15 BELOW TO 25 BELOW ZERO OVER NORTHEAST MISSOURI...WEST CENTRAL ILLINOIS...AND MUCH OF EASTERN IOWA THROUGH MID MORNING TODAY BEFORE IMPROVING TODAY. THE WIND CHILLS WARNING HAS BEEN DOWNGRADED TO A WIND CHILL ADVISORY FOR ALL BUT FAR NORTHEAST IOWA AND NORTHWEST ILLINOIS. IAZ040-041-051>053-071730- /O.CAN.KDVN.WC.W.0002.000000T0000Z-140107T1800Z/ /O.NEW.KDVN.WC.Y.0003.140107T0917Z-140107T1800Z/ BUCHANAN-DELAWARE-BENTON-LINN-JONES- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...ANAMOSA 317 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...THE COLDEST WIND CHILLS OF 20 TO 28 BELOW ZERO WILL BE FELT PRIOR TO 9 AM TODAY...WITH IMPROVEMENT TO LEVELS ABOVE 20 BELOW ZERO BY LATE MORNING. * WIND CHILL READINGS...AS LOW AS 28 BELOW. * TEMPERATURES...1 BELOW TO 11 BELOW ZERO. * WINDS...SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE CAN OCCUR IN AS FEW AS 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ063>068-076>078-087>089-098-099-ILZ015>018-024>026-034-035- MOZ009-010-071730- /O.CAN.KDVN.WC.W.0001.000000T0000Z-140107T1800Z/ /O.NEW.KDVN.WC.Y.0003.140107T0917Z-140107T1800Z/ IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND- HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH- SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY... WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON... KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE... MACOMB...MEMPHIS...KAHOKA 317 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...THE COLDEST WIND CHILLS OF 20 TO 25 BELOW ZERO WILL BE FELT PRIOR TO 9 AM TODAY...WITH IMPROVEMENT TO LEVELS ABOVE 20 BELOW ZERO BY LATE MORNING. * WIND CHILL READINGS...AS LOW AS 25 BELOW. * TEMPERATURES...9 BELOW TO 7 ABOVE ZERO. * WINDS...SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE CAN OCCUR IN AS FEW AS 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ042-054-ILZ001-071730- /O.CON.KDVN.WC.W.0002.000000T0000Z-140107T1800Z/ DUBUQUE-JACKSON-JO DAVIESS- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...GALENA 317 AM CST TUE JAN 7 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THE COLDEST WIND CHILLS OF 25 TO 33 BELOW ZERO WILL BE FELT PRIOR TO 9 AM TODAY...WITH IMPROVEMENT TO LEVELS ABOVE 20 BELOW ZERO BY NOON. * WIND CHILL READINGS...AS LOW AS 32 BELOW. * TEMPERATURES...3 BELOW TO 13 BELOW ZERO. * WINDS...SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING IN FROST BITE...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS. ENSURE ANY OUTSIDE ANIMALS HAVE ADEQUATE SHELTER FOR THESE DANGEROUSLY COLD CONDITIONS. && $$ ILZ002-007-009-071730- /O.CON.KDVN.WC.W.0001.000000T0000Z-140107T1800Z/ STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS 317 AM CST TUE JAN 7 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THE COLDEST WIND CHILLS OF 20 TO 25 BELOW ZERO WILL BE FELT PRIOR TO 9 AM TODAY...WITH IMPROVEMENT TO LEVELS ABOVE 20 BELOW ZERO BY LATE MORNING. * WIND CHILL READINGS...AS LOW AS 34 BELOW. * TEMPERATURES...2 BELOW TO 14 BELOW ZERO. * WINDS...SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES... RESULTING IN FROST BITE...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS. ENSURE ANY OUTSIDE ANIMALS HAVE ADEQUATE SHELTER FOR THESE DANGEROUSLY COLD CONDITIONS. && $$ ERVIN
2 follow-up statements
591 WWUS43 KDVN 071345 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 745 AM CST TUE JAN 7 2014 ...BITTERLY COLD CONDITIONS TO IMPROVE BY LATE MORNING... .DANGEROUS WIND CHILLS WILL CONTINUE TO BE POSSIBLE EARLY THIS MORNING IN FAR NORTHEAST IOWA AND NORTHWEST ILLINOIS. IN THIS AREA...WIND CHILLS OF 20 TO 30 BELOW ZERO WILL CONTINUE THROUGH MID MORNING. FARTHER SOUTHWEST...WIND CHILLS WILL CONTINUE TO RANGE FROM 10 BELOW TO 25 BELOW ZERO OVER NORTHEAST MISSOURI... WEST CENTRAL ILLINOIS...AND MUCH OF EASTERN IOWA THROUGH MID MORNING TODAY BEFORE IMPROVING TODAY. THE WIND CHILLS WARNING HAS BEEN DOWNGRADED TO A WIND CHILL ADVISORY FOR ALL BUT FAR NORTHEAST IOWA AND NORTHWEST ILLINOIS. ALL WARNING AND ADVISORIES WILL BE CANCELLED AS SOON AS WIDESPREAD WIND CHILLS CLIMB ABOVE -20. IAZ042-054-ILZ001-071800- /O.CON.KDVN.WC.W.0002.000000T0000Z-140107T1800Z/ DUBUQUE-JACKSON-JO DAVIESS- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...GALENA 745 AM CST TUE JAN 7 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...GRADUAL IMPROVEMENT THROUGH MID MORNING. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TEMPERATURES...3 BELOW TO 12 BELOW ZERO. * WINDS...SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE CONTINUES TO BE POSSIBLE IN 30 MINUTES OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING IN FROST BITE...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. ENSURE ANY OUTSIDE ANIMALS HAVE ADEQUATE SHELTER FOR THESE DANGEROUSLY COLD CONDITIONS. && $$ ILZ002-007-009-071800- /O.CON.KDVN.WC.W.0001.000000T0000Z-140107T1800Z/ STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS 745 AM CST TUE JAN 7 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...GRADUAL IMPROVEMENT THROUGH MID MORNING. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TEMPERATURES...3 BELOW TO 12 BELOW ZERO. * WINDS...SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE CONTINUES TO BE POSSIBLE IN 30 MINUTES OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING IN FROST BITE...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. ENSURE ANY OUTSIDE ANIMALS HAVE ADEQUATE SHELTER FOR THESE DANGEROUSLY COLD CONDITIONS. && $$ IAZ040-041-051>053-063>068-076>078-087>089-098-099-ILZ015>018- 024>026-034-035-MOZ009-010-071800- /O.CON.KDVN.WC.Y.0003.000000T0000Z-140107T1800Z/ BUCHANAN-DELAWARE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-CLINTON- MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON...CLINTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 745 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...IMPROVING THROUGH THE MID MORNING IS EXPECTED. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * TEMPERATURES...8 BELOW TO 6 ABOVE ZERO. * WINDS...SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROST BIT WILL BE POSSIBLE THROUGH MID MORNING ON UNPROTECTED SKIN IN 30 TO 45 MINUTES OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 TO 45 MINUTES IN THESE CONDITIONS. && $$ ERVIN
069 WWUS43 KDVN 071621 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1021 AM CST TUE JAN 7 2014 ...IMPROVING CONDITIONS THIS MORNING... .RISING TEMPERATURES AND DIMINISHING WINDS WILL CONTINUE TO IMPROVE THE VERY COLD CONDITIONS FROM EARLIER THIS MORNING. IAZ040-041-051>053-063>068-076>078-087>089-098-099-ILZ015>018- 024>026-034-035-MOZ009-010-071730- /O.CAN.KDVN.WC.Y.0003.000000T0000Z-140107T1800Z/ BUCHANAN-DELAWARE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-CLINTON- MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON...CLINTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 1021 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND CHILL ADVISORY. RISING TEMPERATURES AND LIGHTER WINDS HAVE IMPROVED CONDITIONS FROM EARLIER THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ IAZ042-054-ILZ001-071800- /O.CON.KDVN.WC.W.0002.000000T0000Z-140107T1800Z/ DUBUQUE-JACKSON-JO DAVIESS- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...GALENA 1021 AM CST TUE JAN 7 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...GRADUAL IMPROVEMENT THROUGH NOON. * WIND CHILL READINGS...AS LOW AS 20 BELOW TO 25 BELOW. * TEMPERATURES...ZERO TO 7 BELOW ZERO. * WINDS...SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE CONTINUES TO BE POSSIBLE IN 30 MINUTES OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING IN FROST BITE...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. ENSURE ANY OUTSIDE ANIMALS HAVE ADEQUATE SHELTER FOR THESE DANGEROUSLY COLD CONDITIONS. && $$ ILZ002-007-009-071800- /O.CON.KDVN.WC.W.0001.000000T0000Z-140107T1800Z/ STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS 1021 AM CST TUE JAN 7 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...GRADUAL IMPROVEMENT THROUGH NOON. * WIND CHILL READINGS...AS LOW AS 20 BELOW TO 25 BELOW. * TEMPERATURES...ZERO TO 6 BELOW ZERO. * WINDS...SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE CONTINUES TO BE POSSIBLE IN 30 MINUTES OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING IN FROST BITE...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. ENSURE ANY OUTSIDE ANIMALS HAVE ADEQUATE SHELTER FOR THESE DANGEROUSLY COLD CONDITIONS. && $$ HAASE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:34 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Jan 6, 11:34 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1134 PM CST MON JAN 6 2014
.SYNOPSIS...
ISSUED AT 332 PM CST MON JAN 6 2014
LATEST SFC ANALYSIS WAS INDICATING ARCTIC RIDGE COMPLEX ACRS MUCH OF
THE PLAINS AND NOSING ACRS THE MID MS RVR VALLEY. ENOUGH OF A
PRESSURE GRADIENT TO THE EAST OF MO RVR VALLEY RIDGE LOBE TO KEEP
BRISK WEST-NORTHWEST WINDS GOING INTO THE EVENING. AMBIENT TEMPS
HAVE IMPROVED TO AROUND -5 IN THE FAR SOUTHERN CWA...BUT STILL 10
BELOW OR COLDER NORTH OF HWY 30. LLVL ICE CRYSTAL CLOUD ROWS HAVE
INCREASED IN THE WESTERN CWA THIS AFTERNOON. ALTHOUGH EXPECT THEM TO
DECAY AFTER SUNSET AGAIN FOR MAINLY CLEAR SKIES...ONGOING LLVL ICE
CRYSTAL PLUMES IN THIS ARCTIC AIRMASS WILL ALLOW THE SUN-DOGS TO
BARK LOUDLY LATE THIS AFTERNOON AND THROUGH SUNSET. -30C H85 MB COLD
POOL THAT WAS ACRS PORTIONS OF THE AREA THIS MORNING HAS PROBABLY
SEEPED OFF TO THE EAST BY NOW...AND ONGOING 30-40KT H85 FLOW WILL
BE ACTUALLY WARM AIR ADVECTING ALOFT INTO TONIGHT. CURRENT WATER
VAPOR LOOP WAS INDICATING THE NOW INFAMOUS POLAR VORTEX ROLLING
FROM ACRS THE SOUTHERN HUDSON BAY REGION...DOWN TO THE EASTERN TN
VALLEY.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 332 PM CST MON JAN 6 2014
TONIGHT...WILL MAKE VERY LITTLE CHANGE TO ONGOING LOW TEMPS WHICH
EITHER SIDE WITH THE COOLEST OF GUIDANCE OR MORE LIKELY WELL UNDERCUT
THOSE VALUES. ALTHOUGH TEMPS HAVE RECOVERED A BIT BETTER THAN
EXPECTED IN SEVERAL PLACES THIS AFTERNOON...STILL A LOW DPT CUSHION
TO DROP TO AFTER SUNSET. AND IF UPSTREAM RIDGE LOBE CAN TRY TO MAKE
IT OVER PORTIONS OF THE AREA OVERNIGHT FOR SFC WIND DECOUPLE OR AT
LEAST DECREASE TO UNDER 10 KTS...ONGOING LOW TEMPS SHOULD BE IN THE
BALL PARK. BUILDING INVERSION ALOFT FROM H85-H7 MB SHOULD ALSO AID IN
LLVL WIND LAYERING/SFC DECREASE AS WELL. EVEN WITH A SFC WIND
DECREASE...WITH AMBIENT TEMPS REALLY FALLING OFF AGAIN TONIGHT THE
WIND CHILL WARNING WILL STILL BE WARRANTED FOR MOST OF THE AREA AND
WILL LET THE WC HEADLINES RIDE. LIGHT RETURN FLOW ON THE OTHER SIDE
OF THE RIDGE ALONG WITH IMPROVING VERTICAL THERMAL PROFILES MAY ALLOW
FOR THE SOUTHERN HALF OF THE WARNING TO BE CHANGED TO A WIND CHILL
ADVISORY FOR TUE MORNING. MANY LOWS OVERNIGHT FROM -10 TO -20 AGAIN
CWA-WIDE.
TUESDAY...LARGE COLD CORE L/W UPPER TROF STILL ADVERTISED TO BROADEN
AND BECOME LESS AMPLIFIED. ONGOING 30-40 KT WESTERLY H85 FLOW WILL
LOOK TO ADVECT H85 TEMPS IN THE UPPER TEENS BELOW ZERO ACRS THE CWA
BY TUE MORNING...WITH A TIGHTENING LLVL BAROCLINICITY ALIGNING
UNDER NORTHWESTERLY STEERING FLOW AS THE DAY PROGRESSES. LLVL
CONVERGENCE ALONG THIS DEVELOPING FRONT...AND A UPPER LEVEL VORT
PROGGED TO SCOOT DOWN IN THE NORTH-WESTERLIES MAY EB ENOUGH TO
PRODUCE CLOUDS AND WRING OUT SOME FLURRIES ACRS THE NORTHEAST HALF
OF THE FCST AREA BY TUE AFTERNOON. THESE ARE ALREADY INTRODUCED BY
EARLIER FCST SHIFT AND WILL KEEP GOING. DESPITE INCREASING
CLOUDS...HIGH TEMPS ON TUE NORTH OF THE DEVELOPING BOUNDARY WILL
RANGE FROM 1 TO 8 ABOVE BY LATE AFTERNOON. TO THE SOUTH OF THE
BOUNDARY LOW TO MID TEENS WILL OCCUR AGAIN LATE IN THE DAY. WIND
CHILL HEADLINES CONTINUE THROUGH NOON. ..12..
.LONG TERM...(TUESDAY NIGHT THROUGH NEXT MONDAY)
ISSUED AT 332 PM CST MON JAN 6 2014
THE 500 HPA PATTERN WILL BE IN TRANSITION TO START THE LONG TERM
PERIOD AS THE POLAR VORTEX LIFTS FROM THE CENTRAL GREAT LAKES INTO
SOUTHEASTERN CANADA TUESDAY NIGHT INTO WEDNESDAY. THIS WILL SETUP AN ACTIVE
QUASI ZONAL WEST TO NORTHWEST FLOW ALOFT ACROSS THE REGION. THE
FIRST OF SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION DURING THE
DAY ON WEDNESDAY AND CONTINUE INTO EARLY THURSDAY MORNING. EXPECT
PRECIPITATION TO BE LIMITED TO ALONG AND SOUTH OF INTERSTATE 80.
MODEL SOUNDINGS INDICATE THAT PRECIPITATION WILL FALL AS ALL SNOW.
A SECOND DISTURBANCE WILL DIG A DEEPER TROUGH ACROSS THE GREAT BASIN
AND THE FLOW ALOFT OVER THE MID MISSISSIPPI VALLEY WILL BECOME MORE
SOUTHWESTERLY. ENERGY EJECTING OUT OF THE TROUGH WILL OVERSPREAD
THE REGION WITH LIFT THURSDAY NIGHT INTO THE DAY ON FRIDAY. MODELS
HAVE BEEN TRENDING FARTHER NORTH AND WEST WITH STRONGER ENERGY
MOVING OVER THE REGION. STRONG WARM ADVECTION WILL BE OCCURRING AT
THIS TIME WITH WARMING TEMPERATURES. PRECIPITATION MAY BEGIN AS ALL
SNOW IN THE MORNING BEFORE CHANGING OVER TO A RAIN AND SNOW MIX WITH
ALL RAIN POSSIBLE IN FAR SOUTHEASTER IOWA...NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.
A PIECE OF ENERGY SPLITS OFF FROM THE TROUGH AS IT LIFTS INTO THE
GREAT LAKES ON SATURDAY AND REMAINS OVER TEXAS WHILE THE 500 HPA
FLOW BECOME MORE ZONAL. THIS WILL CONTINUE THE SLOWLY MODERATING
TEMPERATURES AS THE COLDER AIR REMAINS FARTHER TO THE NORTH. THE ZONAL
FLOW WILL CONTINUE THE ACTIVE PATTERN AS MODELS DEPICT ANOTHER
DISTURBANCE ARRIVING SUNDAY NIGHT AND CONTINUING THROUGH THE DAY ON
MONDAY AND INTO THE EVENING. PRECIPITATION MAY BEGIN AS A RAIN AND
SNOW MIX ON SUNDAY NIGHT BEFORE CHANGING OVER TO ALL SNOW OVERNIGHT
SUNDAY INTO MONDAY WHEN MORE OF A RAIN AND SNOW MIX WILL DEVELOP
SOUTH OF INTERSTATE 80 WITH A POSSIBLE PERIOD OF FREEZING RAIN. THE
PRECIPITATION TYPE LATE IN THE PERIOD WILL BE HIGHLY DEPENDENT ON
TEMPERATURE AND PRECIPITATION TYPE IS LOW CONFIDENCE AT THIS TIME. COUSINS
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1129 PM CST MON JAN 6 2014
VFR CONDITIONS AND FAIR SKIES THROUGH TUESDAY AFTERNOON. ARCTIC HIGH
PRESSURE WILL SLIDE INTO THE OHIO VALLEY BY LATE TUESDAY AFTERNOON.
WESTERLY WINDS OF 5 TO 10 MPH OVERNIGHT WILL GRADUALLY SHIFT TO THE
SOUTHWEST BY TUESDAY MORNING. SOME SCT-BKN MID CLOUDS WILL ARRIVE
TUESDAY MORNING WITH ANY CIGS AOA 9K AGL UNTIL 07/23Z. AFTERWARDS
BKN-OVC CLOUDS AT WITH CIGS AOA 7K AGL WILL BE POSSIBLE AT BRL/MLI
TERMINALS WITH FLURRIES POSSIBLE BY 28/06Z.
&&
.CLIMATE...
ISSUED AT 332 PM CST MON JAN 6 2014
RECORD LOWS FOR JANUARY 6...
MOLINE.........-20 IN 1884
CEDAR RAPIDS...-21 IN 1910
DUBUQUE........-23 IN 1970
BURLINGTON.....-14 IN 1970
RECORD LOWS FOR JANUARY 7...
MOLINE.........-26 IN 1887
CEDAR RAPIDS...-27 IN 1910
DUBUQUE........-32 IN 1887
BURLINGTON.....-17 IN 1912
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL WARNING UNTIL NOON CST TUESDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...WIND CHILL WARNING UNTIL NOON CST TUESDAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...WIND CHILL WARNING UNTIL NOON CST TUESDAY FOR CLARK-SCOTLAND.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...COUSINS
AVIATION...NICHOLSHazardous weather outlook, Jan 6, 4:22 AM CST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 422 AM CST MON JAN 6 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 422 AM CST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT BRUTALLY COLD WIND CHILLS OF 35 TO 50 BELOW ZERO WILL BE FOUND OVER THE OUTLOOK AREA THROUGH NOON TODAY...FOLLOWED BY WIND CHILLS OF 30 TO 45 BELOW THE REST OF THE AFTERNOON AND TONIGHT. CONSIDERABLE DRIFTING SNOW WILL CONTINUE THROUGH NOON TODAY...ESPECIALLY IN ILLINOIS WHERE THE MOST SIGNIFICANT SNOW FELL IN THE PAST DAY. A WIND CHILL WARNING IN IN EFFECT TODAY AND TONIGHT FOR THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...A WIND CHILL WARNING IS IN EFFECT UNTIL NOON FOR WIND CHILL VALUES AS LOW AS 30 BELOW TO 40 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ERVIN
Nearby
Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Illinois, 2014Wind Chill Advisories in Missouri, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.